Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jul 7, 2010, 1:56 AM CDT for Collingsworth County, Donley County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2010, 1:56 AM CDT (06:56 UTC)
- Expired
- Jul 7, 2010, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 108 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:00 AM CDT | FLASH FLOOD | 2 Ne Hedley, TX | WATER AT LEAST ONE FOOT DEEP IS FLOWING OVER FM 1932 OUT OF HEDLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 184 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826
WGUS54 KAMA 070656
FFWAMA
TXC087-129-071100-
/O.NEW.KAMA.FF.W.0013.100707T0656Z-100707T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
156 AM CDT WED JUL 7 2010
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
THIS INCLUDES THE CITY OF WELLINGTON...
DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
THIS INCLUDES THE CITY OF CLARENDON...
* UNTIL 600 AM CDT
* AT 152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES NORTHEAST OF WELLINGTON TO SAMNORWOOD TO LELIA LAKE...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF WELLINGTON TO 7
MILES SOUTH OF SHAMROCK TO 10 MILES EAST OF CLARENDON...MOVING
NORTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENBELT LAKE
ADDITIONAL RAINFALL AMOUNTS OF UP TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 3 3 5 1 1 2 1.
&&
LAT...LON 3486 10101 3516 10083 3517 10000 3475 10001
3474 10066
$$
SJOHNSON1 follow-up statement
687
WGUS74 KAMA 070824
FFSAMA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
324 AM CDT WED JUL 7 2010
TXC087-129-071100-
/O.CON.KAMA.FF.W.0013.000000T0000Z-100707T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLINGSWORTH TX-DONLEY TX-
324 AM CDT WED JUL 7 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR
DONLEY AND COLLINGSWORTH COUNTIES...
AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WELLINGTON TO 15 MILES WEST OF
SHAMROCK TO 11 MILES SOUTHEAST OF CLARENDON...MOVING NORTH AT 20
MPH. IN ADDITION...MORE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
SOUTH OF THE REGION AND WILL MOVE INTO DONLEY AND COLLINGSWORTH
COUNTIES OVER THE NEXT FEW HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAMNORWOOD...LUTIE AND GREENBELT LAKE
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0
6 3 3 5 1 1 2 1.
&&
LAT...LON 3486 10101 3516 10083 3517 10000 3475 10001
3474 10066
$$
SJOHNSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 11:54 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 6, 11:54 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1154 PM CDT TUE JUL 6 2010 .AVIATION... 06Z TAFS...A MCV CONTINUES TO SPIN IN THE SOUTHWEST TX PANHANDLE TONIGHT WITH ADDITIONAL THUNDERSTORMS DEVELOPING NEARBY. HOWEVER THIS AREA OF THUNDERSTORMS HAVE DIMINISHED IN COVERAGE AS THEY SLOWLY LIFT TO THE NORTH...SO DO NOT EXPECT ANY STORMS TO IMPACT THE KAMA TERMINAL. WITHOUT ANY ADDITIONAL STORMS LOOKING LIKE THEY WILL IMPACT KDHT/KGUY EITHER...HAVE REMOVED CB REMARKS FROM THE TAFS THIS EVENING. LOW LEVEL MOISTURE REMAINS PLENTIFUL ACROSS THE AREA WHICH CAN LEAD TO LOW CLOUDS OVERNIGHT. FOR NOW HAVE JUST LEFT SCT010-020 BUT THIS MAY NEED TO BE MONITORED FOR POSSIBLE AMENDMENTS. A COLD FRONT WAS CURRENTLY ACROSS THE NORTHERN PLAINS. FEEL THE MODELS MAY BE A BIT TOO SLOW WITH THIS FRONT SO HAVE FROPA AT KDHT/KGUY AT 02Z. THE FRONT SHOULD PUSH THROUGH KAMA JUST BEYOND THE SCOPE OF THIS FORECAST PERIOD. ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE WEDNESDAY SO JUST HAVE THIS POSSIBILITY COVERED BY CB REMARKS AS TIMING OF STORMS IMPACTING THE TERMINALS IS UNCERTAIN ATTM. CLK && .PREV DISCUSSION... /ISSUED 1039 PM CDT TUE JUL 6 2010/ UPDATE... MCV OVER THE SOUTHWEST TEXAS PANHANDLE IS EXPECTED TO SLOWLY DRIFT NORTHEAST ACROSS THE AREA OVERNIGHT. HAVE ADJUSTED THE POPS ACCORDING TO THE EXPECTED PATH OF THE MCV. PREV DISCUSSION... /ISSUED 652 PM CDT TUE JUL 6 2010/ UPDATE... STORMS CONTINUE TO INCREASE IN COVERAGE ACROSS EASTERN NM THIS EVENING IN RESPONSE TO A VORT MAX NEARBY. WITH A MOIST AND UNSTABLE ENVIRONMENT ACROSS THE PANHANDLES...HAVE GONE AND INCREASED POPS ACROSS THE WESTERN PORTION OF THE PANHANDLES THIS EVENING. REMAINDER OF THE GOING FORECAST LOOKS ON TRACK...THUS NO OTHER CHANGES WERE MADE. CLK/LG AVIATION... 0000 UTC TAFS...CURRENT RADAR REFLECTIVITY IMAGERY SHOWS THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE ACROSS EASTERN NM. GIVEN WEAK FLOW ALOFT...UNSURE IF ANY STORMS WILL MAKE IT TO THE TERMINALS SO CONFIDENCE IS TOO LOW TO MENTION A PREVAILING -TSRA. HOWEVER SINCE THE PANHANDLES SITS UNDER A MOIST...UNSTABLE...AND WEAKLY CAPPED ATMOSPHERE...DECIDED TO JUST RETAIN CB REMARKS THROUGH LATER THIS EVENING. AMPLE LOW LEVEL MOISTURE CAN RESULT IN SCT020-030 TO DEVELOP OVERNIGHT BUT MAY HAVE TO THINK ABOUT INTRODUCING BKN MVFR CIGS LATER ON. EXPECT BKN MID CLOUDS WEDNESDAY WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HAVE INDICATED THIS POSSIBILITY WITH CB REMARKS DURING THE AFTERNOON HOURS. CLK PREV DISCUSSION... /ISSUED 400 PM CDT TUE JUL 6 2010/ DISCUSSION... THUNDERSTORMS PUSHING NORTH INTO THE TEXAS PANHANDLE HAVE GENERATED OUTFLOW BOUNDARIES WHICH ARE HELPING ADDITIONAL STORMS DEVELOP. ALTHOUGH COVERAGE AND INTENSITY OF THE STORMS REMAINS LIMITED. HOWEVER...THE MOIST UNSTABLE AIR SHOULD CONTINUE THROUGH THE EVENING SO CARRIED POPS WITH THE GREATER CHANCES LOCATED ACROSS THE SOUTHERN TEXAS PANHANDLE. THE WEAK FLOW ALOFT IS LIMITING STORM MOVEMENT SO THINKING HEAVY RAIN AND LOCALIZED FLOODING WILL REMAIN THE MAIN IMPACT THROUGH THE EVENING...WITH THE POTENTIAL FOR A FEW HAIL STONES OR STRONG WIND GUSTS NOT COMPLETELY RULED OUT. LL WINDS GENERALLY OUT OF THE SOUTH TO SOUTHEAST SHOULD KEEP DEW POINTS UP OVERNIGHT KEEPING LOW TEMPS IN THE 60S TO LOW 70S. WEAK UPPER FLOW CONTINUES INTO WEDNESDAY AS THE PANHANDLES SIT BETWEEN THE AMPLIFIED UPPER RIDGE OVER THE EASTERN US...AND THE WEAK HIGH OVER THE FOUR CORNERS REGION. INSTABILITY DECREASES SLIGHTLY TOMORROW BUT THE PRECIP WATER VALUES ARE PROGGED TO JUMP BY A HALF AN INCH OR SO. GIVEN THE THETA E RIDGING...INCREASED MOISTURE AND POTENTIAL OUTFLOW BOUNDARIES HANGING AROUND...FELT THE GRADUAL INCREASE IN POPS WAS JUSTIFIED THROUGH THE DAY TOMORROW. ALTHOUGH HIGH TEMPS MAY REACH MID TO UPPER 80S AS THE COLD FRONT IS EXPECTED TO REMAIN NORTH OF THE CWA UNTIL WEDNESDAY EVENING. THE MAIN LIMITED FACTOR TO HIGHS TOMORROW WILL BE POTENTIAL CLOUD COVER AND PRECIP...ALONG WITH THE COOLER 850MB TEMPS PROGGED BY THE MODELS. BEST SHOT FOR PRECIP WILL COME WITH THE COLD FRONT WED NIGHT INTO THURS ALONG WITH THE UPPER SUPPORT FROM THE UPPER TROUGH. MODELS HAVE CONSISTENTLY PAINTED PRECIP FOCUSED IN THE NORTHERN CWA EARLY THURSDAY...TRANSITIONING TO A MORE BROAD AREA DURING THE DAY. SO LIKEWISE ADJUSTED POPS TO LIKELY ACROSS THE NORTH EARLY THURS AND THEN TRENDED TO HIGH END CHANCE ACROSS MOST OF THE AREA DURING THE DAY. EXPECTING A CLOUDY AND COOL DAY OTHERWISE WITH HIGH TEMPS STALLED IN THE MID 70S...WHICH MAY STILL BE TOO HIGH GIVEN THE MET SUGGESTING UPPER 60S TO LOW 70S ACROSS MUCH OF THE AREA. THE NAM DID INITIALIZE THE LL TEMPS SLIGHTLY BETTER THIS MORNING ACROSS THE NORTHERN US SO THERE MAY BE MERRITT IN THE COLDER SOLUTION. WOULD LIKE TO SEE THE FRONT SAMPLED A BIT FURTHER SOUTH INTO THE CONUS BEFORE JUMPING HARD ON THE NAM SOLUTION SO TRENDED IN BETWEEN THE MAV AND MET SOLUTIONS FOR NOW. MODELS HAVE BACKED OFF ON THE AMPLIFIED WESTERN US RIDGE FOR THE FRIDAY THROUGH SUNDAY TIME FRAME LEAVING A MORE ZONAL FLOW REGIME IN PLACE. THE COLD FRONT SHOULD STALL SOUTH OF THE PANHANDLES FRIDAY...BUT MODELS ARE NOW SUGGESTING THE STATIONARY FRONT MAY BE SLIGHTLY CLOSER TO THE SOUTHEAST TEXAS PANHANDLE THAN PREVIOUS SOLUTIONS INDICATED. SO INTRODUCED A FEW POPS ON FRIDAY...BUT EXPECTING A BREAK IN THE ACTIONS FRIDAY EVENING THROUGH SATURDAY MORNING AS THE FRONT WASHES OUT AND SOUTHERN LL FLOW RETURNS TO THE PANHANDLES. ALSO...APPEARS A LEE SIDE TROUGH MAY BEGIN TO DEVELOP ON SATURDAY PROVIDING A POTENTIAL FOCUS FOR STORM INITIATION. GIVEN THE WESTERLY FLOW ALOFT...AND THE POTENTIAL TROUGH AXIS AS A FOCUS...DECIDED TO KEEP POPS GOING SATURDAY AFTERNOON FOR THE WESTERN ZONES. FORECAST REMAINS DRY ON SUNDAY AND MONDAY. GFS DOES SUGGEST THAT THE SURFACE TROUGH WILL PUSH SOUTH ACROSS THE CWA ON SUNDAY EVENING INTO MONDAY...FOLLOWED BY A COLD FRONT MONDAY MORNING. MODELS HAVE BEEN INCONSISTENT WITH THE LATE WEEKEND FRONT...SO CURRENTLY DID NOT INSERT PRECIP. JJB FIRE WEATHER... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS MUCH OF THE TEXAS PANHANDLE. THE MOIST AIR IN PLACE WILL KEEP MINIMUM RELATIVE HUMIDITY VALUES ABOVE 30 PERCENT TODAY AND WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE INTO THE PANHANDLES LATE WEDNESDAY INTO THURSDAY BRINGING COOLER AIR...AND GREAT CHANCES FOR PRECIPITATION. FIRE WEATHER CONCERNS REMAIN LOW THROUGH THE WEEK. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 05/15
Hazardous weather outlook, Jul 6, 10:42 PM CDT, 3 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1042 PM CDT TUE JUL 6 2010 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1042 PM CDT TUE JUL 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. THOUGH SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HEAVY RAIN IS POSSIBLE AND COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE WESTERN PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES ON SATURDAY NIGHT. HEAVY RAIN IS THE PRIMARY CONCERN WITH THESE STORMS...WHICH COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TONIGHT. CLK
In the hours before
Special weather statement, Jul 6, 11:01 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1101 PM CDT TUE JUL 6 2010 OKZ003-TXZ005-070500- BEAVER OK-LIPSCOMB TX- 1101 PM CDT TUE JUL 6 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CDT FOR LIPSCOMB AND BEAVER COUNTIES. AT 1102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM OVER FOLLETT...MOVING NORTHWEST AT 20 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:42 AM CDT | Areal Flood Advisory | AMA | Collingsworth | 6 hr |
| Jul 7, 3:35 AM CDT | Flash Flood Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 49 hr |
| Jul 7, 5:21 AM CDT | Areal Flood Advisory | AMA | Wheeler | 4 hr |
| Jul 7, 5:55 AM CDT | Areal Flood Advisory | AMA | Donley | 2 hr |
| Jul 7, 11:14 AM CDT | River Flood Warning | AMA | Collingsworth, Donley | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.